Steroid Induced Bilateral Avascular Necrosis of Head of Femur in an Adult Male Patient - A Case Report

Author(s): Dharamvirsinh Jadeja, Vipul Solanki, Bhavesh Chavada, Chandrabhanu Tripathi.

Journal Name: Current Drug Safety

Volume 11 , Issue 3 , 2016

Become EABM
Become Reviewer

Abstract:

A 28 year old male patient, known case of pemphigus vulgaris was on dexamethasone pulse therapy. Total 7 pulses were given after that he developed avascular necrosis of head of femur on both sides, which was confirmed by digital X- ray and MRI. Avascular necrosis is a disabling and progressive condition in young patients gradually leads to femoral head collapse and eventual total hip arthroplasty. As per WHO-UMC causality assessment criteria, the association between reaction and drug was possible, Naranjo’s score was 7. According to Modified Schumock and Thornton’s criteria, this reaction was not preventable. The Modified Hartwig and Siegel’s scale showed that the reaction was severe (level 6). Here we present a case where the use of steroid for pemphigus vulgaris resulting in the development of bilateral avascular necrosis of head of femur.

Keywords: Corticosteroids, avascular necrosis, osteonecrosis, dexamethasone.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 11
ISSUE: 3
Year: 2016
Page: [272 - 274]
Pages: 3
DOI: 10.2174/1574886311666160427104800
Price: $65

Article Metrics

PDF: 49
HTML: 2
EPUB: 1
PRC: 1